MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens technical application specialist (tas) was on site and performed a precision study.The precision study failed.First precision mean was 5.287 and %cv was 8.03.Second precision mean was 6.237 and %cv was 9.62.The acceptable cv is 3.6%.The tas reviewed the august 2018 quality control (qc).No bias was detected on qc.The customer service engineer (cse) was dispatched for a total service call.The cse replaced the probe wash guide, probe wash check, pinch tubing, performed sample calibration and r1 calibration.The cse performed a precision run with 5 replicates.The 30 ng/ml cv% was at 4.6 (cv% limit 5.2) and the 170 ng/ml cv% was at 2.0 (cv% limit 4.4).The customer re-calibrated afp and ran quality controls which were acceptable.The cause for the discordant afp results is unknown.It appears the issue was with one sample that reported out <2.5, then 25.9 and <2.5 ng/ml.This is likely due to a preanalytical issue with the sample itself.The customer reported the sample was slightly icteric which may indicated sample quality issue.In review of actions taken it does appear the sample was repeated after a recalibration with a fresh pack and the value went from <2.5 to 2.7.The qc was biased low for the calibration in which the <2.5 value was obtained.The customer service engineer did make some mechanical adjustments which may have attributed and has run precision.The assay and instrument is running acceptably.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A false high advia centaur xp afp result was obtained for a patient sample upon repeat.The initial result was <2.5.The customer repeats all less than 2.5 results.The patient sample was repeated again and the result was negative the negative result was reported to the physician.A new patient sample was recceived and tested in triplicate.The results were negative.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant afp results.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7837188
Report Number1219913-2018-00214
Device Sequence Number1175715
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2019
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number09370199
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1